Alert archive / Wyoming / Freeze Warnings in 2021
Freeze Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this freeze warning at Sep 20, 2021, 1:52 PM MDT for 5 counties in Wyoming. It took effect at Sep 21, 2021, 12:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2021, 1:52 PM MDT (19:52 UTC)
- In effect from
- Sep 21, 2021, 12:00 AM MDT
- Expired
- Sep 21, 2021, 8:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Lincoln County, WY, Natrona County, WY, Sublette County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 71 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
823 WWUS75 KRIW 201952 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 152 PM MDT Mon Sep 20 2021 WYZ023-027-210700- /O.UPG.KRIW.FZ.A.0001.210921T0600Z-210921T1400Z/ /O.NEW.KRIW.FZ.W.0001.210921T0600Z-210921T1400Z/ Star Valley-South Lincoln County- Including the cities of Afton, Alpine, Star Valley Ranch, Thayne, Kemmerer, and Cokeville 152 PM MDT Mon Sep 20 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Star Valley and South Lincoln County. * WHEN...From Midnight tonight to 8 AM MDT Tuesday. * IMPACTS...Frost and freeze conditions will could crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...The coldest temperatures will occur in the lower elevations of Lincoln County, where a hard freeze is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ WYZ019-025-026-028>030-210700- /O.UPG.KRIW.FZ.A.0001.210921T0600Z-210921T1400Z/ /O.NEW.KRIW.FZ.W.0001.210921T0600Z-210921T1400Z/ Green Mountains and Rattlesnake Range- Upper Green River Basin Foothills-Upper Green River Basin- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Jeffrey City, Pinedale, La Barge, Big Piney, Farson, Rock Springs, Green River, and Wamsutter 152 PM MDT Mon Sep 20 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Green Mountains and Rattlesnake Range, Upper Green River Basin Foothills, Upper Green River Basin, Rock Springs and Green River, Flaming Gorge and East Sweetwater County. * WHEN...From midnight tonight to 8 AM MDT Tuesday. * IMPACTS...Frost and freeze conditions will could crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...The coldest temperatures will occur in the lower elevations of Sublette and Sweetwater Counties, where a hard freeze is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ WYZ016>018-210700- /O.UPG.KRIW.FZ.A.0001.210921T0600Z-210921T1400Z/ /O.NEW.KRIW.FZ.W.0001.210921T0600Z-210921T1400Z/ Upper Wind River Basin-Wind River Basin-Lander Foothills- Including the cities of Dubois, Riverton, Shoshoni, and Lander 152 PM MDT Mon Sep 20 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Upper Wind River Basin, Wind River Basin and Lander Foothills. * WHEN...From midnight tonight to 8 AM MDT Tuesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...The coldest temperatures will occur near rivers and creeks. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/riw
2 follow-up statements
245 WWUS75 KRIW 210150 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 750 PM MDT Mon Sep 20 2021 WYZ023-027-211400- /O.CON.KRIW.FZ.W.0001.210921T0600Z-210921T1400Z/ Star Valley-South Lincoln County- Including the cities of Afton, Alpine, Star Valley Ranch, Thayne, Kemmerer, and Cokeville 750 PM MDT Mon Sep 20 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Star Valley and South Lincoln County. * WHEN...From Midnight tonight to 8 AM MDT Tuesday. * IMPACTS...Frost and freeze conditions will damage crops, other sensitive vegetation, and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...The coldest temperatures will occur in the lower elevations of Lincoln County, where a hard freeze is likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ WYZ019-025-026-028>030-211400- /O.CON.KRIW.FZ.W.0001.210921T0600Z-210921T1400Z/ Green Mountains and Rattlesnake Range- Upper Green River Basin Foothills-Upper Green River Basin- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Jeffrey City, Pinedale, La Barge, Big Piney, Farson, Rock Springs, Green River, and Wamsutter 750 PM MDT Mon Sep 20 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT TUESDAY... * WHAT...Sub-freezing temperatures from 24 to 28 expected. * WHERE...Green Mountains and Rattlesnake Range, Upper Green River Basin Foothills, Upper Green River Basin, Rock Springs and Green River, Flaming Gorge and East Sweetwater County. * WHEN...From midnight tonight to 8 AM MDT Tuesday. * IMPACTS...Frost and freeze conditions will damage crops, other sensitive vegetation, and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...The coldest temperatures will occur in the lower elevations of Sublette and Sweetwater Counties, where a hard freeze is likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ WYZ016>018-211400- /O.CON.KRIW.FZ.W.0001.210921T0600Z-210921T1400Z/ Upper Wind River Basin-Wind River Basin-Lander Foothills- Including the cities of Dubois, Riverton, Shoshoni, and Lander 750 PM MDT Mon Sep 20 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Upper Wind River Basin, Wind River Basin and Lander Foothills. * WHEN...From midnight tonight to 8 AM MDT Tuesday. * IMPACTS...Frost and freeze conditions will damage crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...The coldest temperatures will occur near rivers and creeks. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/riw
083 WWUS75 KRIW 210603 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 1203 AM MDT Tue Sep 21 2021 WYZ023-027-211400- /O.CON.KRIW.FZ.W.0001.000000T0000Z-210921T1400Z/ Star Valley-South Lincoln County- Including the cities of Afton, Alpine, Star Valley Ranch, Thayne, Kemmerer, and Cokeville 1203 AM MDT Tue Sep 21 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Star Valley and South Lincoln County. * WHEN...Through 8 AM This morning. * IMPACTS...Frost and freeze conditions will damage crops, other sensitive vegetation, and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...The coldest temperatures will occur in the lower elevations of Lincoln County, where a hard freeze is likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ WYZ019-025-026-028>030-211400- /O.CON.KRIW.FZ.W.0001.000000T0000Z-210921T1400Z/ Green Mountains and Rattlesnake Range- Upper Green River Basin Foothills-Upper Green River Basin- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Jeffrey City, Pinedale, La Barge, Big Piney, Farson, Rock Springs, Green River, and Wamsutter 1203 AM MDT Tue Sep 21 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures from 24 to 28 expected. * WHERE...Green Mountains and Rattlesnake Range, Upper Green River Basin Foothills, Upper Green River Basin, Rock Springs and Green River, Flaming Gorge and East Sweetwater County. * WHEN...Through 8 AM This morning. * IMPACTS...Frost and freeze conditions will damage crops, other sensitive vegetation, and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...The coldest temperatures will occur in the lower elevations of Sublette and Sweetwater Counties, where a hard freeze is likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ WYZ016>018-211400- /O.CON.KRIW.FZ.W.0001.000000T0000Z-210921T1400Z/ Upper Wind River Basin-Wind River Basin-Lander Foothills- Including the cities of Dubois, Riverton, Shoshoni, and Lander 1203 AM MDT Tue Sep 21 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Upper Wind River Basin, Wind River Basin and Lander Foothills. * WHEN...Through 8 AM This morning. * IMPACTS...Frost and freeze conditions will damage crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...The coldest temperatures will occur near rivers and creeks. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TEAM RIVERTON/21
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this freeze warning went out at Sep 20, 11:28 AM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Sep 20, 11:28 AM MDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1128 AM MDT Mon Sep 20 2021 .SHORT TERM...Today through Tuesday The trough axis associated with the storm continues to exit eastward and is expected be out of the state by daybreak this morning. This will establish northwest flow over the region today. This, coupled with residual moisture, will allow for rain and mountain snow showers to continue over northern and central portions east of the Divide through the day today. Afternoon highs will be 10 to 15 degrees below normal today, as well. Showers will end this evening, clearing skies through the night. A Freeze Watch remains in effect for the Wind River Basin, Upper Green River Basin, Star Valley and the rest of southern WY. Overnight lows in the 20s will be widespread west of the Divide, with isolated locations dropping into the upper teens. Lows will be near the freezing mark in the Wind River Basin. Tuesday will be dry and warmer, under mostly clear skies and light winds. .LONG TERM...Tuesday night through Sunday A nice ridge builds into the area for a dry, mostly clear Wednesday. Temperatures will also be warmer on Wednesday, reaching into the 70s and low 80s with mid 60s in the northwest. There will also be stronger afternoon winds in the usual prone areas on Wednesday afternoon. Models continue to show a quick moving system on Thursday. The tail end of a closed low over central Canada will clip the north with a cold front slipping south across areas east of the Continental Divide. A north wind and cooler temperatures follow the front for Thursday afternoon. There remains a possibility of an isolated light shower or two over the Absaroka or Bighorn ranges late in the day. The northwest flow will return Friday as the ridge rebuilds west of the region. Warmer temperatures once again through the weekend, with dry conditions and mostly clear skies. Saturday will see stronger winds in the afternoon for the usual prone areas, but nothing to write home about. && .AVIATION...For the 18Z TAFS through 18Z Tuesday Issued at 1128 AM MDT Mon Sep 20 2021 All terminals to remain VFR through the forecast period with frequent mountain top obscurations through 02Z/Tuesday. Mid-level moisture and isolated showers continue late Monday morning. The showers will become more widespread this afternoon as cyclonic northwest flow aloft, a 500mb cold pool, and jet energy combine to generate scattered showers from 19Z/Monday to 03Z/Tuesday. Most of this convection will be over northwest Wyoming and along and east of the Continental Divide. KRKS, KBPI, and KPNA to see dry conditions and gusty west-northwest 15-25 kt winds this afternoon. Showers and wind will decrease Monday evening with a gradually clearing sky and calm conditions to follow. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on smoke, icing, and turbulence forecasts. && .FIRE WEATHER... Rain and mountain snow showers will continue across areas east of the Divide and zone 140 today. These showers will end by sunset this evening. Winds will generally be light across much of the area, with gusts up to 25 mph. Skies will clear tonight, after the showers end. Freezing to near freezing temperatures will occur across much of the area tonight. Dry conditions and warming temperatures will occur Tuesday, with dry weather expected through the rest of the week. && .RIW WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Tuesday morning for WYZ016>019-023-025>030. && SHORT TERM...LaVoie LONG TERM...Swanson AVIATION...CNJ FIRE WEATHER...LaVoie
Hazardous weather outlook, Sep 20, 3:06 AM MDT, 10 hours 46 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Riverton WY 306 AM MDT Mon Sep 20 2021 WYZ001>020-022>030-210915- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 306 AM MDT Mon Sep 20 2021 ...Freeze Watch remains in effect for the Wind River Basin, Upper Green River Basin and southern portions of Wyoming Monday night into Tuesday morning... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Freezing temperatures across the far west this morning. Light snow continues across the higher elevations of the northwestern and northern mountains. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday morning...Sub freezing temperatures west of the Divide and the Wind River Basin. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
Nearby
Freeze Warnings in Wyoming, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.